MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN BARREL GUIDE-2 PIECE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CANN BARREL GUIDE-2 PIECE; PLATE, FIXATION, BONE
Model Number 71110060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a trauma fixation surgery a cann barrel guide-2 piece got broken during normal use.The procedure was resumed, without any delay, with a change in surgical technique.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device reveals the threaded tip of the retaining screw broke off causing the basic cannulated barrel guide machined to connect with it.The broken tip was not returned.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CANN BARREL GUIDE-2 PIECE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17361704
Report Number1020279-2023-01476
Device Sequence Number6041933
Product Code HRS
UDI-Device Identifier03596010173089
UDI-Public03596010173089
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71110060
Device Catalogue Number71110060
Device Lot Number18AM15416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown